Jump to content
CrazyBoards.org

Yes, another Lamictal question...


Recommended Posts

I recently had my dosage increased to 400mg. I've been on it for about 2 weeks now and I've noticed some changes in moods (for the better, so yay) but also some other things:

- feeling sloppy drunk after taking my meds @ night

- waking up in a pool of sweat

- lips extremely dry. no amount of water intake or excessive lip balm application will cure

Is this possibly related to the higher dosage? I was only at 300mg previously, and I had none of this going on at all. The only time I ever have a problem with my lips being this dry is if I finish a 20 mile run in the middle of February. It's not even October so we've got problems. My lips are so unbelievably dry that it's almost difficult to speak and eat.

And I thought the whole "drunk" feeling was just a weird one time thing maybe. No, it definitely happens every time I take my meds. And it doesn't seem to be depended on whether or not I take it on an empty stomach or anything.

I've been trying to research information about effects at different levels and I haven't come up with anything. I've never had this weird dry lip thing so I don't even know how to search for it. It's definitely something far beyond the run of the mill "chapped lips".

Just curious if anyone else has had similar issues or knows any remedies?

Link to comment
Share on other sites

Anticonvulsants as a class of meds can cause dry mouth. You might want to start chewing gum or looking into biotene or other dry mouth products to help with that.

They could all possibly be caused by the Lamictal. None of them are all that worrying, really, and if it were me I'd wait a few weeks and see if they level out a bit. I'd also call your doctor just to check in and see what his or her suggestions/ideas are.

Link to comment
Share on other sites

I took Lamictal all the way up to 600 mg. The drunk feeling should go away with time, but you have me stumped on the dry lips and sweating. I never got those side effects. Are you absolutely certain that they are from the Lamictal?

Link to comment
Share on other sites

I'm not certain that it's from Lamictal but it's the only thing that's changed with me. And these changes started about a week after I started the new dosage. I've been eating basically the same diet, getting about the same amount of sleep, drinking the same amount of fluids (mostly all water now that I'm trying to combat these dry lips), etc.

And I considered dry mouth, but I wasn't sure if dry mouth pertained to lack of saliva and the actual mouth environment itself. I have no problems with secreting saliva. My mouth is pretty well lubricated. When I wake up it's a little dry and I'm extremely thirsty but I thought that had something to do with habitually waking up in a pool of sweat so I wasn't sure... sigh!

I know these aren't side effects to be alarmed about. It's just that I've never had problems like this with my lips and nothing I do seems to make it better. Nothing at ALL. Like, they are throbbing all day long. It's so uncomfortable!

But yeah, I guess I should just wait it out and see if it subsides. I am going to see my pdoc this weekend anyway; hopefully he knows something about it.

Link to comment
Share on other sites

Try putting some Gatorade on top of your water intake and see if that gives you any additional benefit. Also try medicated lip-balm like the blistex that comes in the little tube instead of the regular wax if you're not already. It repairs as well as coats. Wax is more for protecting against environmental damage.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...